Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Acad Dermatol. 1998 May;38(5 Pt 2):806-9.

Carbamazepine-induced pseudolymphoma with CD-30 positive cells.

Author information

  • 1Division of Dermatology, University of Kansas Medical Center, Kansas City 66160, USA.

Abstract

A 44-year-old woman known to be allergic to phenytoin was treated with carbamazepine for 1 month and developed fever, lymphadenopathy, pneumonitis, hepatitis, and a morbilliform eruption. A skin biopsy specimen showed atypical lymphocytes in the dermis that were CD-3+, CD-30+, and L26-. T-cell gene rearrangement studies were negative. A diagnosis of anticonvulsant hypersensitivity syndrome with histologic features of a pseudolymphoma was made and her illness quickly improved after carbamazepine was discontinued. This case was typical of the anticonvulsant hypersensitivity syndrome and demonstrated cross-reactivity among the aromatic anticonvulsants. However, to our knowledge, this represents the first report of a carbamazepine-induced hypersensitivity with histologic features of a cutaneous pseudolymphoma, including CD-30+ cells.

PMID:
9591791
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center